I have a history of an anxiety disorder, and my PCP suggested that I be evaluated for ADHD. My anxiety was managed by Celexa 20 mg, 1 tablet daily; as well as Klonopin 0.5 mg, 1/2 - 1 tablet twice daily as needed.
I recently met with the local counseling center and was diagnosed with ADHD - predominantly inattentive type and was referred to one of the doctors for further evaluation.
I met with the doctor and we agreed that the anxiety is most likely driven by the underlying ADHD. We discussed stimulant vs. non-stimulant treatment, and agreed that due to the extent of the symptoms, that a stimulant would be beneficial.
I was started on Adderall 10 mg, 1/2 tablet twice daily. I began this regimen, in conjunction with my other medications, on this past Thursday (10/4). Since then, I notice that within half an hour of taking my Adderall, I become drowsy, like I need to take a nap. Occasionally, I do take a nap, wake and feel more energized; other times, I'm unable to sleep due to my schedule, and feel "foggy".
I feel that my symptoms are improved on the low-dose, however, do not know whether to attribute the fatigue to "getting used to" the medication. I do notice that the medication tends to wear off within 4-5 hours of taking it, and I develop a dull headache as it wears off.
Any thoughts or suggestions are appreciated.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.